Alert archive / Oklahoma / Excessive Heat Warnings in 2016
Excessive Heat Warning 5, NWS Tulsa, OK
NWS Tulsa, OK issued this excessive heat warning at Aug 10, 2016, 2:14 PM CDT for 18 counties in Oklahoma. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2016, 2:14 PM CDT (19:14 UTC)
- Expired
- Aug 10, 2016, 9:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Tulsa, OK
Counties Choctaw County, OK, Craig County, OK, Creek County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 53 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 977 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
800 WWUS74 KTSA 101914 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 214 PM CDT WED AUG 10 2016 ...VERY DANGEROUS HEAT ONGOING ACROSS PORTIONS OF EASTERN OKLAHOMA TO CONTINUE INTO THURSDAY... .A RIDGE OF HIGH PRESSURE ALOFT IS YIELDING HOT AND MOSTLY DRY CONDITIONS ACROSS THE REGION. IN ADDITION...HIGH LEVELS OF HUMIDITY ARE COMBINING WITH THE HEAT TO PRODUCE DANGEROUS HEAT INDICES THIS AFTERNOON...AND THIS IS EXPECTED TO CONTINUE INTO THURSDAY. OKZ049-053>057-059>062-064>067-070>076-111000- /O.UPG.KTSA.HT.Y.0029.000000T0000Z-160811T0200Z/ /O.NEW.KTSA.EH.W.0005.160810T1914Z-160811T0200Z/ /O.UPG.KTSA.HT.Y.0030.160811T1800Z-160812T0200Z/ /O.NEW.KTSA.EH.W.0006.160811T1800Z-160812T0200Z/ PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-PAWNEE-TULSA- ROGERS-MAYES-CREEK-OKFUSKEE-OKMULGEE-WAGONER-MUSKOGEE-MCINTOSH- SEQUOYAH-PITTSBURG-HASKELL-LATIMER-LE FLORE- INCLUDING THE CITIES OF...ANTLERS...CLAYTON...HUGO...PAWHUSKA... BARTLESVILLE...NOWATA...VINITA...PAWNEE...TULSA...CLAREMORE... PRYOR...SAPULPA...OKEMAH...OKMULGEE...WAGONER...MUSKOGEE... CHECOTAH...SALLISAW...MCALESTER...STIGLER...WILBURTON...POTEAU 214 PM CDT WED AUG 10 2016 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...EXCESSIVE HEAT WARNING IN EFFECT FROM 1 PM TO 9 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED AN EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. AN EXCESSIVE HEAT WARNING HAS ALSO BEEN ISSUED FROM 1 PM TO 9 PM CDT THURSDAY. * AFFECTED AREA...IN OKLAHOMA...PUSHMATAHA...CHOCTAW...OSAGE... WASHINGTON...NOWATA...CRAIG...PAWNEE...TULSA...ROGERS... MAYES... CREEK...OKFUSKEE...OKMULGEE...WAGONER...MUSKOGEE... MCINTOSH... SEQUOYAH...PITTSBURG...HASKELL...LATIMER...AND LE FLORE COUNTIES. * TEMPERATURE...HEAT INDICES FROM 110 TO 115 ARE EITHER ONGOING OR ARE EXPECTED THIS AFTERNOON AND AGAIN ON THURSDAY. * IMPACTS...THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A VERY DANGEROUS SITUATION IN WHICH HEAT ILLNESSES AND EVEN HEAT STROKE ARE MORE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE, RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY, CALL 911. $$ ARZ001-002-010-011-OKZ069-111000- /O.EXA.KTSA.HT.Y.0030.160811T1800Z-160812T0200Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-ADAIR- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... STILWELL 214 PM CDT WED AUG 10 2016 ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 9 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 9 PM CDT THURSDAY. * AFFECTED AREA...IN ARKANSAS...BENTON...CARROLL...WASHINGTON... AND MADISON COUNTIES. IN OKLAHOMA...ADAIR COUNTY. * TEMPERATURE...HEAT INDICES FROM 103 TO 107 ARE EXPECTED. * IMPACTS...THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE, RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY, CALL 911. $$ ARZ019-020-029-OKZ058-063-068-111000- /O.CON.KTSA.HT.Y.0029.000000T0000Z-160811T0200Z/ /O.CON.KTSA.HT.Y.0030.160811T1800Z-160812T0200Z/ CRAWFORD-FRANKLIN-SEBASTIAN-OTTAWA-DELAWARE-CHEROKEE- INCLUDING THE CITIES OF...VAN BUREN...OZARK...CHARLESTON... FORT SMITH...MIAMI...GROVE...JAY...TAHLEQUAH 214 PM CDT WED AUG 10 2016 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 9 PM CDT THURSDAY... * AFFECTED AREA...IN ARKANSAS...CRAWFORD...FRANKLIN...AND SEBASTIAN COUNTIES. IN OKLAHOMA...OTTAWA...DELAWARE...AND CHEROKEE COUNTIES. * TEMPERATURE...HEAT INDICES FROM 105 TO 109 ARE EXPECTED. * IMPACTS...THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE, RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY, CALL 911. $$ LACY
1 follow-up statement
223 WWUS74 KTSA 110201 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 901 PM CDT WED AUG 10 2016 ...VERY DANGEROUS HEAT ACROSS PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THURSDAY... OKZ049-053>057-059>062-064>067-070>076-111015- /O.EXP.KTSA.EH.W.0005.000000T0000Z-160811T0200Z/ /O.CON.KTSA.EH.W.0006.160811T1800Z-160812T0200Z/ PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-PAWNEE-TULSA- ROGERS-MAYES-CREEK-OKFUSKEE-OKMULGEE-WAGONER-MUSKOGEE-MCINTOSH- SEQUOYAH-PITTSBURG-HASKELL-LATIMER-LE FLORE- INCLUDING THE CITIES OF...ANTLERS...CLAYTON...HUGO...PAWHUSKA... BARTLESVILLE...NOWATA...VINITA...PAWNEE...TULSA...CLAREMORE... PRYOR...SAPULPA...OKEMAH...OKMULGEE...WAGONER...MUSKOGEE... CHECOTAH...SALLISAW...MCALESTER...STIGLER...WILBURTON...POTEAU 901 PM CDT WED AUG 10 2016 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 1 PM TO 9 PM CDT THURSDAY... ...EXCESSIVE HEAT WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING... * AFFECTED AREA...IN OKLAHOMA...PUSHMATAHA...CHOCTAW...OSAGE... WASHINGTON...NOWATA...CRAIG...PAWNEE...TULSA...ROGERS... MAYES... CREEK...OKFUSKEE...OKMULGEE...WAGONER...MUSKOGEE... MCINTOSH... SEQUOYAH...PITTSBURG...HASKELL...LATIMER...AND LE FLORE COUNTIES. * TEMPERATURE...HEAT INDICES FROM 105 TO 115 EXPECTED. * IMPACTS...THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHILDREN, THE ELDERLY, AND PEOPLE WITH CHRONIC AILMENTS SUCH AS HEART DISEASE OR HIGH BLOOD PRESSURE, ARE USUALLY THE FIRST TO SUFFER FROM THE HEAT. HEAT EXHAUSTION, HEAT CRAMPS, OR IN EXTREME CASES, HEAT STROKE MAY RESULT FROM PROLONGED EXPOSURE TO THESE CONDITIONS. FRIENDS, RELATIVES, OR NEIGHBORS SHOULD CHECK ON PEOPLE AT RISK. $$ ARZ019-020-029-OKZ058-063-068-111015- /O.EXP.KTSA.HT.Y.0029.000000T0000Z-160811T0200Z/ /O.CON.KTSA.HT.Y.0030.160811T1800Z-160812T0200Z/ CRAWFORD-FRANKLIN-SEBASTIAN-OTTAWA-DELAWARE-CHEROKEE- INCLUDING THE CITIES OF...VAN BUREN...OZARK...CHARLESTON... FORT SMITH...MIAMI...GROVE...JAY...TAHLEQUAH 901 PM CDT WED AUG 10 2016 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 9 PM CDT THURSDAY... ...HEAT ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING... * AFFECTED AREA...IN ARKANSAS...CRAWFORD...FRANKLIN...AND SEBASTIAN COUNTIES. IN OKLAHOMA...OTTAWA...DELAWARE...AND CHEROKEE COUNTIES. * TEMPERATURE...HEAT INDICES FROM 103 TO 107 EXPECTED. * IMPACTS...THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PERSONS THAT MUST BE OUTSIDE SHOULD LESSEN THEIR ACTIVITY, DRINK PLENTY OF LIQUIDS, PREFERABLY WATER. TAKE FREQUENT BREAKS AND WEAR LIGHT COLORED, LOOSE-FITTING CLOTHING. STRENUOUS ACTIVITIES SHOULD BE REDUCED, ELIMINATED OR RESCHEDULED TO THE COOLEST TIME OF THE DAY. PROLONGED EXPOSURE COMBINED WITH PHYSICAL ACTIVITY CAN CAUSE HEAT EXHAUSTION AND HEAT STROKE. $$ ARZ001-002-010-011-OKZ069-111015- /O.CON.KTSA.HT.Y.0030.160811T1800Z-160812T0200Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-ADAIR- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... STILWELL 901 PM CDT WED AUG 10 2016 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 9 PM CDT THURSDAY... * AFFECTED AREA...IN ARKANSAS...BENTON...CARROLL...WASHINGTON... AND MADISON COUNTIES. IN OKLAHOMA...ADAIR COUNTY. * TEMPERATURE...HEAT INDICES FROM 106 TO 110 EXPECTED. * IMPACTS...THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PERSONS THAT MUST BE OUTSIDE SHOULD LESSEN THEIR ACTIVITY, DRINK PLENTY OF LIQUIDS, PREFERABLY WATER. TAKE FREQUENT BREAKS AND WEAR LIGHT COLORED, LOOSE-FITTING CLOTHING. STRENUOUS ACTIVITIES SHOULD BE REDUCED, ELIMINATED OR RESCHEDULED TO THE COOLEST TIME OF THE DAY. PROLONGED EXPOSURE COMBINED WITH PHYSICAL ACTIVITY CAN CAUSE HEAT EXHAUSTION AND HEAT STROKE. $$
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this excessive heat warning went out at Aug 10, 11:35 AM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Aug 10, 11:35 AM CDT, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1135 AM CDT WED AUG 10 2016
.DISCUSSION...
The 18z TAF discussion is included below.
&&
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions will prevail this TAF period with high pressure
aloft. Chances for afternoon convection are less today compared
to yesterday, so I have elected to leave mention of thunder out of
the TAFs for this issuance. Will monitor in case an amendment is
needed this afternoon.
Lacy
&&
.PREV DISCUSSION... /Issued 1012 AM CDT WED AUG 10 2016/
..UPDATE...
DISCUSSION...
Forecast looks on track with afternoon highs expected to be a
degree or two higher than yesterday. Upper high will strengthen
over the region in advance of storm system approaching from the
northern plains. Heat index values this morning are in the low to
mid 90s...on their way up to the 105 to 108 degree range. Heat
advisory looks good for this afternoon. Temperatures tomorrow
will be the highest of the week with some 100 degree readings
possible.
Thunderstorms will likely be less widespread today relative to
yesterday. Updated zones out shortly.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 98 78 99 78 / 20 10 10 10
FSM 98 78 99 78 / 30 10 30 10
MLC 98 78 99 77 / 20 10 10 10
BVO 97 73 98 74 / 20 10 10 20
FYV 93 73 94 74 / 30 10 30 10
BYV 92 73 94 73 / 30 10 30 10
MKO 98 76 98 76 / 20 10 10 10
MIO 96 75 97 76 / 20 10 10 20
F10 98 78 99 78 / 20 10 10 10
HHW 98 77 100 77 / 20 10 10 10
&&
.TSA Watches/Warnings/Advisories...
OK...Heat Advisory until 9 PM CDT this evening for OKZ049-053>068-
070>076.
Heat Advisory from 1 PM to 9 PM CDT Thursday for OKZ049-053>068-
070>076.
AR...Heat Advisory until 9 PM CDT this evening for ARZ019-020-029.
Heat Advisory from 1 PM to 9 PM CDT Thursday for ARZ019-020-029.
&&
AVIATION...30Hazardous weather outlook, Aug 10, 1:00 PM CDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1 PM CDT WED AUG 10 2016
ARZ001-002-010-011-019-020-029-OKZ049-053>076-111030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1 PM CDT WED AUG 10 2016
...HEAT INTENSIFIES TO CLOSE OUT THE WORK WEEK...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
DANGEROUS HEAT.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING...CONDITIONS IMPROVING BY SUNSET.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS.
ONSET...AFTER 2 PM...ENDING BY AROUND SUNSET.
DISCUSSION...
ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE MAINLY OVER
SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS THIS AFTERNOON. GUSTY WINDS
TO 50 MILES AN HOUR WILL BE POSSIBLE WITH THE STRONGEST
STORMS...ALONG WITH BRIEF HEAVY RAINS AND DANGEROUS LIGHTNING. THE
STORMS WILL DIE OFF WITH THE LOSS OF DAYTIME HEATING THIS EVENING.
DANGEROUS HEAT WILL AFFECT MUCH OF EASTERN OKLAHOMA AND WEST CENTRAL
ARKANSAS THIS AFTERNOON. HEAT INDICES BETWEEN 105 AND 110 WILL BE
COMMON. A HEAT ADVISORY IS IN EFFECT THROUGH 9 PM FOR EASTERN
OKLAHOMA AND WEST CENTRAL ARKANSAS. CONDITIONS WILL IMPROVE AS
SUNSET APPROACHES THIS EVENING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL
...HEAVY RAIN POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SUNDAY THROUGH TUESDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THE DANGEROUS HEAT WILL INTENSIFY THROUGH THE END OF THE WORK
WEEK...AND A HEAT ADVISORY WILL BE IN EFFECT FROM EARLY THURSDAY
AFTERNOON THROUGH MID EVENING FOR EASTERN OKLAHOMA AND WEST CENTRAL
ARKANSAS. LOW THUNDERSTORM CHANCES WILL CONTINUE THURSDAY AFTERNOON
AS WELL...WITH COVERAGE MAINLY CONFINED TO THE HIGHER TERRAIN OF
SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
A COLD FRONT WILL APPROACH FROM THE NORTH ON FRIDAY. HOT AND
HUMID CONDITIONS WILL REMAIN IN PLACE FOR LOCATIONS AHEAD OF THE
BOUNDARY...THEREFORE A HEAT ADVISORY MAY BE REQUIRED FOR AT LEAST
PARTS OF THE AREA DURING THE AFTERNOON. THUNDERSTORM CHANCES WILL
INCREASE SIGNIFICANTLY FRIDAY AFTERNOON AND EVENING ACROSS
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...THEN FOR LOCATIONS
FURTHER SOUTH AND EAST LATER FRIDAY NIGHT INTO SATURDAY AS THE
FRONT PROGRESSES THROUGH THE AREA. DURING THIS TIME
FRAME...ONGOING WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY IN
THE VICINITY OF THE BOUNDARY WILL HAVE THE POTENTIAL FOR PRODUCING
SIGNIFICANT RAINFALL.
RAIN AND THUNDER CHANCES WILL LINGER ACROSS SOUTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS FOR THE REMAINDER OF THE WEEKEND...AND INTO
THE FIRST PART OF NEXT WEEK AS THE BOUNDARY STALLS OUT IN THE
VICINITY OF THE RED RIVER.
CONSIDERABLY COOLER AIR WILL FILTER IN BEHIND THE FRONT...
RESULTING IN A BREAK FROM THE HEAT AND HIGH HUMIDITY. TEMPERATURES
BELOW SEASONABLE AVERAGES WILL PREVAIL BEGINNING THIS WEEKEND AND
WILL CONTINUE INTO NEXT WEEK.
WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Aug 10, 1:53 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
153 PM CDT WED AUG 10 2016
OKZ049-101930-
PUSHMATAHA OK-
153 PM CDT WED AUG 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PUSHMATAHA COUNTY
UNTIL 230 PM CDT...
AT 153 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHEAST
OF ALBION...MOVING NORTHWEST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
ALBION... NASHOBA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3441 9534 3468 9512 3468 9494 3451 9494
3450 9505 3431 9505 3426 9508
TIME...MOT...LOC 1853Z 126DEG 7KT 3453 9503
LACYThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 1:53 PM CDT | Special Weather Statement | TSA | Pushmataha | 37 min |
| Aug 10, 2:14 PM CDT | Excessive Heat Warning | TSA | Choctaw, Craig, Creek, Haskell, Latimer, McIntosh and 12 more | 30 hr |
Nearby
Excessive Heat Warnings in Oklahoma, 2016Every excessive heat warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.